• Previous Article
    Dynamical systems with a prescribed globally bp-attracting set and applications to conservative dynamics
  • DCDS Home
  • This Issue
  • Next Article
    General initial data for a class of parabolic equations including the curve shortening problem
May  2020, 40(5): 2987-3011. doi: 10.3934/dcds.2020158

Local well-posedness for Navier-Stokes equations with a class of ill-prepared initial data

1. 

School of Mathematics,, Shanghai University of Finance and Economics, Shanghai 200433, China

2. 

School of Mathematical Sciences, Fudan University, Shanghai, 200433, China

* Corresponding author: Keyan Wang

Published  March 2020

Fund Project: The first author is supported by NSFC grant No. 11971290.

In this paper, we prove that for the ill-prepared initial data of the form
$ \begin{equation} \nonumber u_0^\epsilon(x) = (v_0^h(x_\epsilon), \epsilon^{-1}v_0^3(x_\epsilon))^T,\quad x_\epsilon = (x_h, \epsilon x_3)^T, \end{equation} $
the Cauchy problem of the incompressible Navier-Stokes equations on
$ \mathbb{R}^3 $
is locally well-posed for all
$ \epsilon > 0 $
, provided that the initial velocity profile
$ v_0 $
is analytic in
$ x_3 $
but independent of
$ \epsilon $
.
Citation: Keyan Wang, Yao Xiao. Local well-posedness for Navier-Stokes equations with a class of ill-prepared initial data. Discrete & Continuous Dynamical Systems - A, 2020, 40 (5) : 2987-3011. doi: 10.3934/dcds.2020158
References:
[1]

H. Bahouri, J.-Y. Chemin and R. Danchin, Fourier Analysis and Nonlinear Partial Differential Equations, Grundlehren der Mathematischen Wissenschaften, 343. Springer, Heidelberg, 2011. doi: 10.1007/978-3-642-16830-7.  Google Scholar

[2]

J.-M. Bony, Calcul symbolique et propagation des singularités pour équations aux dérivées partielles nonlinéaires, Ann. Sci. École Norm. Sup. (4), 14 (1981), 209-246.  doi: 10.24033/asens.1404.  Google Scholar

[3]

J. Bourgain and N. Pavlović, Ill-posedness of the Navier-Stokes equations in a critical space in 3D, Journal of Functional Analysis, 255 (2008), 2233-2247.  doi: 10.1016/j.jfa.2008.07.008.  Google Scholar

[4]

M. Cannone, Y. Meyer and F. Planchon, Solutions autosimilaries des équations de Navier-Stokes, Séminaire sur les Équations aux Dérivées Partielles, École Polytech., Palaiseau, (1994), 12 pp. doi: 10.1108/09533239410052824.  Google Scholar

[5]

J.-Y. Chemin, Le syst\`{e}me de Navier-Stokes incopressible soixante dix ans apr\`{e}s Jean Leray, Actes des Journées Mathématiques á la Mémoire de Jean Leray, Sémin. Congr., Soc. Math. France, Paris, 9 (2004), 99-123.   Google Scholar

[6]

J.-Y. Chemin, Theorémés d'unicité pour le systéme de Navier-Stokes tridimensionnel, J. Anal. Math., 77 (2009), 27-50.  doi: 10.1007/BF02791256.  Google Scholar

[7]

J.-Y. Chemin and I. Gallagher, Large, global solutions to the Navier-Stokes euqations, slowly varying in one direction, Transactions of the American Mathematical Society, 362 (2010), 2859-2873.  doi: 10.1090/S0002-9947-10-04744-6.  Google Scholar

[8]

J.-Y. CheminI. Gallagher and M. Paicu, Global regularity for some classes of large solutions to the Navier-Stokes equations, Annals of Mathematics, 173 (2011), 983-1012.  doi: 10.4007/annals.2011.173.2.9.  Google Scholar

[9]

J.-Y. Chemin and N. Lerner, Flot de champs de vecteurs non Lipschitziens et équations de Navier-Stokes, J. Differential Equations, 121 (1995), 314-328.  doi: 10.1006/jdeq.1995.1131.  Google Scholar

[10]

Y. K. Chen and B. Han, Global regularity to the Navier-Stokes equations for a class of large initial data, Math. Model. Anal., 23 (2018), 262-286.  doi: 10.3846/mma.2018.017.  Google Scholar

[11]

R. Danchin, Local and global well-posedness results for flows of inhomogeneous viscous fluids, Advances in Differential Equations, 9 (2004), 353-386.   Google Scholar

[12]

D. Y. Fang and B. Han, Global solution for the generalized anisotropic Navier-Stokes equations with Large data, Math. Model. Anal., 20 (2015), 205-231.  doi: 10.3846/13926292.2015.1020894.  Google Scholar

[13]

H. Fujita and T. Kato, On the Navier-Stokes initial value problem. I, Archive for Rational Mechanics and Analysis, 16 (1964), 269-315.  doi: 10.1007/BF00276188.  Google Scholar

[14]

G. L. GuiJ. C. Huang and P. Zhang, Large global solutions to 3-D inhomogeneous Navier-Stokes equations slowly varying in one variable, Journal of Functional Analysis, 261 (2011), 3181-3210.  doi: 10.1016/j.jfa.2011.07.026.  Google Scholar

[15]

B. Han and Y. K. Chen, Global reqularity to the 3D incompressible Navier-Stokes equations with large initial data, Mathematical Modelling and Analysis, 23 (2018), 262-286.  doi: 10.3846/mma.2018.017.  Google Scholar

[16]

T. Y. HouZ. Lei and C. M. Li, Global regularity of the 3D axi-symmetric Navier-Stokes equations with anisotropic data, Comm. Partial Differential Equations, 33 (2008), 1622-1637.  doi: 10.1080/03605300802108057.  Google Scholar

[17]

D. Iftimie, The resolution of the Navier-Stokes equations in anisotropic spaces, Revista Matematica Ibero-Americana, 15 (1999), 1-36.  doi: 10.4171/RMI/248.  Google Scholar

[18]

D. IftimieG. Raugel and G. R. Sell, Navier-Stokes equations in thin 3D domains with the Navier boundary conditions, Indiana University Mathematical Journal, 56 (2007), 1083-1156.  doi: 10.1512/iumj.2007.56.2834.  Google Scholar

[19]

T. Kato, Strong $L^p$ solutions of the Navier-Stokes equations in $\mathbb{R}^m$ with applications to weak solutions, Mathematische Zeitschrift, 187 (1984), 471-480.  doi: 10.1007/BF01174182.  Google Scholar

[20]

H. Koch and D. Tataru, Well-posedness for the Navier-Stokes equations, Advances in Maththematics, 157 (2001), 22-35.  doi: 10.1006/aima.2000.1937.  Google Scholar

[21]

Z. Lei and F. H. Lin, Global mild solutions of Navier-Stokes equations, Comm. Pure Appl. Math, 64 (2011), 1297-1304.  doi: 10.1002/cpa.20361.  Google Scholar

[22]

Z. LeiF.-H. Lin and Y. Zhou, Structure of Helicity and global solutions of incompressible Navier-Stokes equation, Arch. Ration. Mech. Anal., 218 (2015), 1417-1430.  doi: 10.1007/s00205-015-0884-8.  Google Scholar

[23]

J. Leray, Essai sur le mouvement d'un liquide visqueux emplissant l'espace, Acta Mathematica, 63 (1933), 193-248.   Google Scholar

[24]

A. S. Mahalov and V. P. Nicolaenko, Global solvability of three dimensional Navier-Stokes equations with Uniformly high initial vorticity, Uspekhi Mat. Nauk, 58 (2003), 79-110.  doi: 10.1070/RM2003v058n02ABEH000611.  Google Scholar

[25]

M. Paicu and Z. F. Zhang, Global regularity for the Navier-Stokes equations with large, slowly varying iitial data in the vertical direction, Analysis of Partial Differential equation, 4 (2011), 95-113.   Google Scholar

[26]

G. Raugel and G. R. Sell, Navier-Stokes equations on thin $3$D domains. I. Global attractors and global regularity of solutions, Journal of the American Mathematical Society, 6 (1993), 503-568.  doi: 10.2307/2152776.  Google Scholar

show all references

References:
[1]

H. Bahouri, J.-Y. Chemin and R. Danchin, Fourier Analysis and Nonlinear Partial Differential Equations, Grundlehren der Mathematischen Wissenschaften, 343. Springer, Heidelberg, 2011. doi: 10.1007/978-3-642-16830-7.  Google Scholar

[2]

J.-M. Bony, Calcul symbolique et propagation des singularités pour équations aux dérivées partielles nonlinéaires, Ann. Sci. École Norm. Sup. (4), 14 (1981), 209-246.  doi: 10.24033/asens.1404.  Google Scholar

[3]

J. Bourgain and N. Pavlović, Ill-posedness of the Navier-Stokes equations in a critical space in 3D, Journal of Functional Analysis, 255 (2008), 2233-2247.  doi: 10.1016/j.jfa.2008.07.008.  Google Scholar

[4]

M. Cannone, Y. Meyer and F. Planchon, Solutions autosimilaries des équations de Navier-Stokes, Séminaire sur les Équations aux Dérivées Partielles, École Polytech., Palaiseau, (1994), 12 pp. doi: 10.1108/09533239410052824.  Google Scholar

[5]

J.-Y. Chemin, Le syst\`{e}me de Navier-Stokes incopressible soixante dix ans apr\`{e}s Jean Leray, Actes des Journées Mathématiques á la Mémoire de Jean Leray, Sémin. Congr., Soc. Math. France, Paris, 9 (2004), 99-123.   Google Scholar

[6]

J.-Y. Chemin, Theorémés d'unicité pour le systéme de Navier-Stokes tridimensionnel, J. Anal. Math., 77 (2009), 27-50.  doi: 10.1007/BF02791256.  Google Scholar

[7]

J.-Y. Chemin and I. Gallagher, Large, global solutions to the Navier-Stokes euqations, slowly varying in one direction, Transactions of the American Mathematical Society, 362 (2010), 2859-2873.  doi: 10.1090/S0002-9947-10-04744-6.  Google Scholar

[8]

J.-Y. CheminI. Gallagher and M. Paicu, Global regularity for some classes of large solutions to the Navier-Stokes equations, Annals of Mathematics, 173 (2011), 983-1012.  doi: 10.4007/annals.2011.173.2.9.  Google Scholar

[9]

J.-Y. Chemin and N. Lerner, Flot de champs de vecteurs non Lipschitziens et équations de Navier-Stokes, J. Differential Equations, 121 (1995), 314-328.  doi: 10.1006/jdeq.1995.1131.  Google Scholar

[10]

Y. K. Chen and B. Han, Global regularity to the Navier-Stokes equations for a class of large initial data, Math. Model. Anal., 23 (2018), 262-286.  doi: 10.3846/mma.2018.017.  Google Scholar

[11]

R. Danchin, Local and global well-posedness results for flows of inhomogeneous viscous fluids, Advances in Differential Equations, 9 (2004), 353-386.   Google Scholar

[12]

D. Y. Fang and B. Han, Global solution for the generalized anisotropic Navier-Stokes equations with Large data, Math. Model. Anal., 20 (2015), 205-231.  doi: 10.3846/13926292.2015.1020894.  Google Scholar

[13]

H. Fujita and T. Kato, On the Navier-Stokes initial value problem. I, Archive for Rational Mechanics and Analysis, 16 (1964), 269-315.  doi: 10.1007/BF00276188.  Google Scholar

[14]

G. L. GuiJ. C. Huang and P. Zhang, Large global solutions to 3-D inhomogeneous Navier-Stokes equations slowly varying in one variable, Journal of Functional Analysis, 261 (2011), 3181-3210.  doi: 10.1016/j.jfa.2011.07.026.  Google Scholar

[15]

B. Han and Y. K. Chen, Global reqularity to the 3D incompressible Navier-Stokes equations with large initial data, Mathematical Modelling and Analysis, 23 (2018), 262-286.  doi: 10.3846/mma.2018.017.  Google Scholar

[16]

T. Y. HouZ. Lei and C. M. Li, Global regularity of the 3D axi-symmetric Navier-Stokes equations with anisotropic data, Comm. Partial Differential Equations, 33 (2008), 1622-1637.  doi: 10.1080/03605300802108057.  Google Scholar

[17]

D. Iftimie, The resolution of the Navier-Stokes equations in anisotropic spaces, Revista Matematica Ibero-Americana, 15 (1999), 1-36.  doi: 10.4171/RMI/248.  Google Scholar

[18]

D. IftimieG. Raugel and G. R. Sell, Navier-Stokes equations in thin 3D domains with the Navier boundary conditions, Indiana University Mathematical Journal, 56 (2007), 1083-1156.  doi: 10.1512/iumj.2007.56.2834.  Google Scholar

[19]

T. Kato, Strong $L^p$ solutions of the Navier-Stokes equations in $\mathbb{R}^m$ with applications to weak solutions, Mathematische Zeitschrift, 187 (1984), 471-480.  doi: 10.1007/BF01174182.  Google Scholar

[20]

H. Koch and D. Tataru, Well-posedness for the Navier-Stokes equations, Advances in Maththematics, 157 (2001), 22-35.  doi: 10.1006/aima.2000.1937.  Google Scholar

[21]

Z. Lei and F. H. Lin, Global mild solutions of Navier-Stokes equations, Comm. Pure Appl. Math, 64 (2011), 1297-1304.  doi: 10.1002/cpa.20361.  Google Scholar

[22]

Z. LeiF.-H. Lin and Y. Zhou, Structure of Helicity and global solutions of incompressible Navier-Stokes equation, Arch. Ration. Mech. Anal., 218 (2015), 1417-1430.  doi: 10.1007/s00205-015-0884-8.  Google Scholar

[23]

J. Leray, Essai sur le mouvement d'un liquide visqueux emplissant l'espace, Acta Mathematica, 63 (1933), 193-248.   Google Scholar

[24]

A. S. Mahalov and V. P. Nicolaenko, Global solvability of three dimensional Navier-Stokes equations with Uniformly high initial vorticity, Uspekhi Mat. Nauk, 58 (2003), 79-110.  doi: 10.1070/RM2003v058n02ABEH000611.  Google Scholar

[25]

M. Paicu and Z. F. Zhang, Global regularity for the Navier-Stokes equations with large, slowly varying iitial data in the vertical direction, Analysis of Partial Differential equation, 4 (2011), 95-113.   Google Scholar

[26]

G. Raugel and G. R. Sell, Navier-Stokes equations on thin $3$D domains. I. Global attractors and global regularity of solutions, Journal of the American Mathematical Society, 6 (1993), 503-568.  doi: 10.2307/2152776.  Google Scholar

[1]

Xiaopeng Zhao, Yong Zhou. Well-posedness and decay of solutions to 3D generalized Navier-Stokes equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (2) : 795-813. doi: 10.3934/dcdsb.2020142

[2]

Xavier Carvajal, Liliana Esquivel, Raphael Santos. On local well-posedness and ill-posedness results for a coupled system of mkdv type equations. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020382

[3]

Boris Andreianov, Mohamed Maliki. On classes of well-posedness for quasilinear diffusion equations in the whole space. Discrete & Continuous Dynamical Systems - S, 2021, 14 (2) : 505-531. doi: 10.3934/dcdss.2020361

[4]

Tong Tang, Jianzhu Sun. Local well-posedness for the density-dependent incompressible magneto-micropolar system with vacuum. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020377

[5]

Xuhui Peng, Rangrang Zhang. Approximations of stochastic 3D tamed Navier-Stokes equations. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5337-5365. doi: 10.3934/cpaa.2020241

[6]

Zhiting Ma. Navier-Stokes limit of globally hyperbolic moment equations. Kinetic & Related Models, 2021, 14 (1) : 175-197. doi: 10.3934/krm.2021001

[7]

Noufel Frikha, Valentin Konakov, Stéphane Menozzi. Well-posedness of some non-linear stable driven SDEs. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 849-898. doi: 10.3934/dcds.2020302

[8]

Zhilei Liang, Jiangyu Shuai. Existence of strong solution for the Cauchy problem of fully compressible Navier-Stokes equations in two dimensions. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020348

[9]

Stefan Doboszczak, Manil T. Mohan, Sivaguru S. Sritharan. Pontryagin maximum principle for the optimal control of linearized compressible navier-stokes equations with state constraints. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020110

[10]

Xin-Guang Yang, Rong-Nian Wang, Xingjie Yan, Alain Miranville. Dynamics of the 2D Navier-Stokes equations with sublinear operators in Lipschitz-like domains. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020408

[11]

Yang Liu. Global existence and exponential decay of strong solutions to the cauchy problem of 3D density-dependent Navier-Stokes equations with vacuum. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1291-1303. doi: 10.3934/dcdsb.2020163

[12]

Antoine Benoit. Weak well-posedness of hyperbolic boundary value problems in a strip: when instabilities do not reflect the geometry. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5475-5486. doi: 10.3934/cpaa.2020248

[13]

Dongfen Bian, Yao Xiao. Global well-posedness of non-isothermal inhomogeneous nematic liquid crystal flows. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1243-1272. doi: 10.3934/dcdsb.2020161

[14]

Leanne Dong. Random attractors for stochastic Navier-Stokes equation on a 2D rotating sphere with stable Lévy noise. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020352

[15]

Hyung-Chun Lee. Efficient computations for linear feedback control problems for target velocity matching of Navier-Stokes flows via POD and LSTM-ROM. Electronic Research Archive, , () : -. doi: 10.3934/era.2020128

[16]

Imam Wijaya, Hirofumi Notsu. Stability estimates and a Lagrange-Galerkin scheme for a Navier-Stokes type model of flow in non-homogeneous porous media. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1197-1212. doi: 10.3934/dcdss.2020234

[17]

Cung The Anh, Dang Thi Phuong Thanh, Nguyen Duong Toan. Uniform attractors of 3D Navier-Stokes-Voigt equations with memory and singularly oscillating external forces. Evolution Equations & Control Theory, 2021, 10 (1) : 1-23. doi: 10.3934/eect.2020039

[18]

Andrea Giorgini, Roger Temam, Xuan-Truong Vu. The Navier-Stokes-Cahn-Hilliard equations for mildly compressible binary fluid mixtures. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 337-366. doi: 10.3934/dcdsb.2020141

[19]

Duy Phan. Approximate controllability for Navier–Stokes equations in $ \rm3D $ cylinders under Lions boundary conditions by an explicit saturating set. Evolution Equations & Control Theory, 2021, 10 (1) : 199-227. doi: 10.3934/eect.2020062

[20]

Roland Schnaubelt, Martin Spitz. Local wellposedness of quasilinear Maxwell equations with absorbing boundary conditions. Evolution Equations & Control Theory, 2021, 10 (1) : 155-198. doi: 10.3934/eect.2020061

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (88)
  • HTML views (71)
  • Cited by (0)

Other articles
by authors

[Back to Top]